MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B1050-080
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017: incorrect prep.
 
Event or Problem Description
It was reported the procedure was to treat a mildly calcified lesion in the left superficial femoral artery.The 5.0x80mm armada 35 balloon dilatation catheter (bdc) was advanced to the target lesion and the balloon prepped for use.When the balloon was inflated, it was noted to be leaking contrast and not holding pressure.The bdc was removed and the procedure completed using another balloon.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection, functional testing, and scanning electron microscopy (sem) analysis were performed on the returned device.The reported balloon rupture was not confirmed; however, it is likely that the noted leak at the distal end of the hub is what the account perceived as the balloon rupture since the device would not hold pressure.The production record review was performed and revealed no indication of a product quality issue.The corrective and preventive actions (capa) review was performed and revealed capa issues related to the reported issue and a review of the complaint history of the reported lot revealed similar complaints from this lot, indicating there is a potential quality issue.It was reported that the device was not prepared (air aspiration) outside the anatomy.It should be noted that the percutaneous transluminal angioplasty (pta) armada 35 / armada 35 ll, global, instruction for use (ifu) indicates to perform the steps to remove all air and verify the integrity of the pta catheter.Leave the catheter under negative pressure until the balloon is at the target lesion site.Then the device can be introduced the device into the vascular system.In this case, it is unlikely that the violation of the instructions for use (ifu) caused or contributed to the reported complaint.The investigation determined a potential product quality issue based on evaluation of the returned unit, the review of the corrective and preventive actions (capa) database and similar complaint review.The leak was observed coming out of the distal end of hub strain relief.It was determined the device leakage from the distal end of the luer was attributed to gaps in the adhesive bond area just below and at the leak areas.Additionally, it is likely that the noted leak at the distal end of hub strain relief is what the account perceived as the reported balloon rupture, since the device would not hold pressure.The issue is being addressed per internal operating procedures.Abbott will continue to trend the performance of these devices.
 
Event or Problem Description

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23691669
Report Number2024168-2025-11827
Device Sequence Number18735698
Product Code LIT
UDI-Device Identifier08717648154621
UDI-Public(01)08717648154621(17)280731(10)50228G1
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1050-080
Device Catalogue NumberB1050-080
Device Lot Number50228G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown